Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 137, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Sep 22, 2012, 9:57 AM EDT for Oneida County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2012, 9:57 AM EDT (13:57 UTC)
- Expired
- Sep 22, 2012, 11:00 AM EDT
- In force
- 63 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 40 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
067
WUUS51 KBGM 221357
SVRBGM
NYC065-221500-
/O.NEW.KBGM.SV.W.0137.120922T1357Z-120922T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
957 AM EDT SAT SEP 22 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ONEIDA COUNTY IN CENTRAL NEW YORK...
* UNTIL 1100 AM EDT.
* AT 952 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 18 MILES NORTHWEST OF BOONVILLE TO 7 MILES NORTHWEST OF VERONA
BEACH...AND MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VERONA BEACH AND SYLVAN BEACH AT 1005 AM EDT...
VIENNA AT 1010 AM EDT...
TABERG AND BLOSSVALE AT 1020 AM EDT...
LEE AT 1025 AM EDT...
DELTA LAKE AT 1040 AM EDT...
BOONVILLE AT 1045 AM EDT...
FORESTPORT AND STEUBEN AT 1100 AM EDT...
TREES AND WIRES HAVE BEEN REPORTED DOWN WITH THIS LINE ACROSS
JEFFERSON COUNTY. WIND GUSTS WILL PRECEDE THE LINE OF RAIN AS IT
APPROACHES.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4361 7511 4346 7509 4327 7521 4317 7588
4332 7587 4333 7589 4348 7580 4343 7552
4361 7513
TIME...MOT...LOC 1357Z 258DEG 22KT 4361 7560 4325 7583
$$
/PVN2 follow-up statements
910
WWUS51 KBGM 221428
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1028 AM EDT SAT SEP 22 2012
NYC065-221500-
/O.CON.KBGM.SV.W.0137.000000T0000Z-120922T1500Z/
ONEIDA NY-
1028 AM EDT SAT SEP 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR NORTHERN ONEIDA COUNTY...
AT 1027 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF BOONVILLE TO AVA TO SYLVAN BEACH...
MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BOONVILLE BY 1040 AM EDT...
STOKES CORNER BY 1045 AM EDT...
HAWKINSVILLE AND DELTA LAKE BY 1050 AM EDT...
WESTERNVILLE...NORTH WESTERN AND FRENCHVILLE BY 1055 AM EDT...
FORESTPORT...WOODGATE AND ALDER CREEK BY 1100 AM EDT...
STRONG WIND GUSTS WILL PRECEDE THE LINE OF RAIN AND STORMS AS IT
APPROACHES.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4361 7511 4348 7509 4326 7528 4319 7578
4343 7557 4344 7557 4343 7552 4361 7513
TIME...MOT...LOC 1429Z 254DEG 22KT 4364 7538 4346 7544
4320 7567
$$
/PVN942
WWUS51 KBGM 221500
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1100 AM EDT SAT SEP 22 2012
NYC065-221510-
/O.EXP.KBGM.SV.W.0137.000000T0000Z-120922T1500Z/
ONEIDA NY-
1100 AM EDT SAT SEP 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ONEIDA COUNTY HAS
EXPIRED...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4361 7511 4348 7509 4326 7528 4319 7578
4343 7557 4344 7557 4343 7552 4361 7513
TIME...MOT...LOC 1428Z 254DEG 22KT 4364 7539 4346 7545
4320 7568
$$
/PVNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 9:42 AM EDT, 15 minutes earlier.
Area forecast discussion, Sep 22, 9:42 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 942 AM EDT SAT SEP 22 2012 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY...PRODUCING A PERIOD OF SHOWERS AND SCATTERED THUNDERSTORMS MAINLY FROM THE LATE MORNING HOURS UNTIL THIS EVENING. IT WILL BE BREEZY AND SOMEWHAT ABOVE NORMAL IN TEMPERATURE TODAY. THEN...MUCH COOLER AIR WILL ARRIVE FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. MAINLY DRY CONDITIONS WILL PERSIST INTO EARLY NEXT WEEK...EXCEPT LAKE EFFECT RAIN SHOWERS WILL BE FOUND TO THE SOUTH AND EAST OF LAKE ONTARIO. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... THE BIG CONCERN TODAY WILL BE FOR SHORT LINE CONVECTION DEVELOPING AHEAD OF AN APPROACHING COLD FRONT. EARLY CONVECTION MOVING TOWARD THE WESTERN MOHAWK VALLEY IS PRODUCING 25 TO 35 MPH GUSTS ACCORDING TO SFC OBS, THOUGH WE HAVE YET TO OBSERVE CG OR IN-CLOUD LIGHTNING THROUGH 1340Z. AFTERNOON ML CAPES ARE FORECAST TO REACH THE 500-700 J/KG RANGE ACROSS THE FAR SOUTHEAST, WITH 200-500 J/KG LIKELY OVER THE EASTERN SUSQUEHANNA REGION, CATSKILLS, AND WESTERN MOHAWK VALLEY. WHILE THIS AMOUNT OF CAPE CAN HARDLY BE CONSIDERED VIGOROUS, ENVIRONMENTAL WINDS AND LOW LEVEL SHEAR ARE VERY IMPRESSIVE. 0-6KM BULK SHEARS ARE AROUND 60-70 KNOTS, AND DIRECTIONAL SHEAR IS 60 DEGREES. ANOTHER FACTOR TO WATCH IS THE LARGE AMOUNT OF DRY AIR ABOVE 12000 FEET, WHICH IS CONDUCIVE TO DOWNDRAFT ENHANCEMENT. BASED ON THE VERY MARGINAL CAPES, AND THE VERY REAL POTENTIAL THAT THE SHEAR MIGHT OVERWHELM THE CAPE, I AM NOT EXPECTING A WIDESPREAD SEVERE THREAT. THE BIGGER CONCERN WILL BE FOR MARGINAL CONVECTION ALLOWING ENVIRONMENTAL WINDS TO FUNNEL TO THE SURFACE CAUSING ISOLATED DAMAGING REPORTS. THE BEST CHANCE FOR SEVERE WILL BE BETWEEN 19Z-21Z WHEN MESOSCALE MODELS SHOW THE BEST FRONTOGENESIS BLOWING UP ALONG AND EAST OF INTERSTATE 81, COINCIDENT WITH PEAK CAPES. && .SHORT TERM /9 PM THIS EVENING THROUGH MONDAY NIGHT/... THE COLD FRONT CONTINUES TO BE FORECAST TO MOVE QUICKLY EAST OF THE REGION TONIGHT WITH A DRY SLOT DEVELOPING ALOFT TONIGHT. TAPERED OFF POPS QUITE A BIT FROM PREVIOUS FORECAST AS MUCH OF PRECIP SHOULD END QUICKLY THIS EVENING AND WENT WITH PARTLY CLOUDY SKIES...ALTHOUGH WOULDN'T BE SURPRISED TO SEE A LOT OF CLEAR SKIES FOR A TIME BEFORE UPPER LOW GETS CLOSER ON SUNDAY MORNING. HEADING THROUGH SUNDAY...THE COLD AIR DEEPENS AND LAPSE RATES ACROSS LAKE ONTARIO WILL BECOME RATHER STEEP TO SUPPORT PLENTY OF LAKE EFFECT RAIN SHOWERS STREAMING INTO THE ONEIDA COUNTY AREA INTO MONDAY. DIURNAL HEATING INTO THIS UNSTABLE NORTHWEST FLOW REGIME WILL EASILY ALLOW PLENTY OF STRATOCU CLOUDS AND SCATTERED SHOWERS TO ALSO FORM ACROSS THE REST OF CNTRL NY AS THE AIR RISES FROM THE LAKE PLAIN INTO OUR HILLY TERRAIN. SUNDAY NIGHT SETTLES DOWN UNDER HIGH PRESSURE FOR MUCH OF THE AREA...BUT LAKE STREAMERS SHOULD CONTINUE TO BRING SCATTERED SHOWERS NORTH OF THE THRUWAY. VALLEY REGIONS OF THE SUSQUEHANNA REGION AND TWIN TIERS ARE EXPECTED TO DROP WELL INTO THE 30S WITH PATCHY FROST BY EARLY MONDAY MORNING. MAY NEED TO RE-EVALUATE THE EXTENT OF FROST COVERAGE ON LATER SHIFTS TO SEE IF WE NEED TO RAMP UP AN ADVISORY. THEN...HIGH PRESSURE REMAINS IN CONTROL THROUGH MONDAY NIGHT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... PERIOD BEGINS WITH A TROF DIGGING INTO THE UPPER GREAT LAKES, WHILE A RIDGE HANGS ON ACROSS THE SOUTHEASTERN U.S. THIS WILL CAUSE A TIGHTENING GRADIENT PATTERN, INCREASING SOUTHWESTERLY FLOW INTO THE NORTHEASTERN CONUS. TEMPERATURES WILL MODERATE A BIT THROUGH THE PERIOD DUE TO THE FLOW...AND SOMEWHAT HIGHER THICKNESS VALUES. A TROF WILL ROTATE ACROSS LAKE ONTARIO LATE WEDNESDAY OR EARLY THURSDAY. THE SYSTEM APPEARS TO COME THROUGH RATHER DRY, SO IT IS DIFFICULT TO JUSTIFY ANYTHING MORE THAN 25-35 POPS AS OF NOW. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... THERE IS A LOW PRESSURE SYSTEM OVER LAKE ERIE THAT WILL MOVE NORTHWARD THIS MORNING, AS IT DOES, A LOW LEVEL JET WITH SPEEDS AROUND 50KTS AT AROUND 2000 AGL WILL MOVE ACROSS THE FORECAST AREA POSSIBLY CAUSE SOME LLWS. ALSO, A FRONT WILL MAKES ITS WAY INTO THE FORECAST AREA LATER TODAY. AHEAD OF THIS FRONT, SHOWERS WILL DEVELOP ACROSS THE AREA AFTER SUNRISE, KEEPING MVFR CIGS IN THE FORECAST. THE FRONT WILL PROGRESS ACROSS THE AREA FROM EARLY AFTERNOON THROUGH LATE AFTERNOON, BRINGING POSSIBLE THUNDERSTORMS TO THE AREA. HAVE PLACED PROB30 GROUPS TO SHOW A WINDOW OF WHEN THEY ARE EXPECTED. WINDS ARE ALREADY BEGINNING TO PICK UP THIS MORNING OUT OF THE SOUTH. WIND SPEED OF AROUND 10KTS WITH GUSTS OF 20 TO 25 ARE POSSIBLE. THEY WILL CONTINUE TO INCREASE THROUGH THE MORNING HOURS AHEAD OF THE FRONT. AS MENTIONED EARLIER, THERE IS A SUBSTANTIAL INCREASE IN WIND SPEED JUST OFF THE DECK. BY 2000 AGL WIND SPEEDS OF 50KTS OR GREATER MAY BE POSSIBLE AROUND SUNRISE. THIS SHOULD ONLY LAST A FEW HOURS BEFORE THE JET PUSHES TO THE NORTH EAST. BEHIND THE FRONT, WINDS WILL BECOME NW AROUND 10KTS, THEN BEGIN TO DROP OFF LATE THIS EVENING TO LIGHT AND VARIABLE. OUTLOOK... SUN/MON...GENERALLY VFR...MVFR POSSIBLE NORTH IN SHOWERS. TUE/WED...VFR...EXCEPT POSSIBLE MVFR IN SHOWERS WED. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JAB NEAR TERM...DJP SHORT TERM...JAB LONG TERM... AVIATION...SLI
Hazardous weather outlook, Sep 22, 4:34 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 434 AM EDT SAT SEP 22 2012 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-043-230845- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING- 434 AM EDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY FROST MAY DEVELOP IN PARTS OF THE AREA LATE SUNDAY NIGHT AND BECOME WIDESPREAD ENOUGH TO DAMAGE SENSITIVE PLANTS. A FROST ADVISORY MAY BE NEEDED IF CONFIDENCE IN OUR COLD TEMPERATURE FORECAST INCREASES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ046-057-062-PAZ040-044-047-048-072-230845- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 434 AM EDT SAT SEP 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS INCLUDED THE WESTERN CATSKILLS AND POCONO MOUNTAIN REGIONS IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT FROM ANY STRONG TO SEVERE STORMS IS CONSIDERED TO BE DAMAGING WIND GUSTS. OUR CONFIDENCE IN DEVELOPING SEVERE WEATHER IN OUR AREA IS LOW. SHOULD SEVERE STORMS OCCUR...THE MAIN WINDOW OF OPPORTUNITY IS FROM 3 PM TO 7 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY FROST MAY DEVELOP IN PARTS OF THE AREA LATE SUNDAY NIGHT AND BECOME WIDESPREAD ENOUGH TO DAMAGE SENSITIVE PLANTS. A FROST ADVISORY MAY BE NEEDED IF CONFIDENCE IN OUR COLD TEMPERATURE FORECAST INCREASES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. JAB
In the hours before
Special weather statement, Sep 22, 9:41 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
941 AM EDT SAT SEP 22 2012
NYZ009-221430-
ONEIDA NY-
941 AM EDT SAT SEP 22 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHWEST ONEIDA COUNTY...
* AT 935 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THIS LINE WAS LOCATED 11 MILES WEST
OF CAMDEN...AND MOVING NORTHEAST AT 25 MPH. THIS STORM HAS THE
POTENTIAL TO PRODUCE WIND GUSTS TO BETWEEN 40 AND 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CAMDEN AT 955 AM EDT...
FLORENCE AT 1000 AM EDT...
AVA AT 1030 AM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND DAMAGING WINDS.
LAT...LON 4344 7536 4330 7587 4332 7587 4332 7589
4349 7582 4343 7556 4343 7552 4349 7539
/PNSpecial weather statement, Sep 22, 9:43 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
943 AM EDT SAT SEP 22 2012
NYZ009-221430-
ONEIDA NY-
943 AM EDT SAT SEP 22 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHWEST ONEIDA COUNTY...
* AT 935 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THIS LINE WAS LOCATED 11 MILES WEST
OF CAMDEN...AND MOVING NORTHEAST AT 25 MPH. THIS STORM HAS THE
POTENTIAL TO PRODUCE WIND GUSTS TO BETWEEN 40 AND 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CAMDEN AT 955 AM EDT...
FLORENCE AT 1000 AM EDT...
AVA AT 1030 AM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING
WINDS.
LAT...LON 4344 7536 4330 7587 4332 7587 4332 7589
4349 7582 4343 7556 4343 7552 4349 7539
/PNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 9:41 AM EDT | Special Weather Statement | BGM | Oneida | 49 min |
| Sep 22, 9:43 AM EDT | Special Weather Statement | BGM | Oneida | 47 min |
| Sep 22, 6:27 PM EDT | Special Weather Statement | BGM | Sullivan | 48 min |
| Sep 22, 7:09 PM EDT | Special Weather Statement | BGM | Sullivan | 21 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.